Alert archive / Louisiana / Wind Advisories in 2022

Wind Advisory 17, NWS Lake Charles, LA

May 5, 20224 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at May 5, 2022, 7:34 AM CDT for 4 parishes in Louisiana. It took effect at May 5, 2022, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 5, 2022, 7:34 AM CDT (12:34 UTC)
In effect from
May 5, 2022, 11:00 AM CDT
Expired
May 5, 2022, 7:00 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2022-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2022-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1419 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS74 KLCH 051234
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
734 AM CDT Thu May 5 2022

LAZ033-041>045-052>055-073-074-TXZ215-216-052200-
/O.NEW.KLCH.WI.Y.0017.220505T1600Z-220505T2200Z/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-Orange-
Including the cities of Lawtell, Opelousas, Eunice, Lake Charles,
Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, 
Crowley, Rayne, Branch, Church Point, Richard, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Abbeville, 
Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, 
Morgan City, Burns Point, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, 
Orange, Vidor, and Bridge City
734 AM CDT Thu May 5 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

* WHAT...South winds 20 mph with gusts up to 30 mph expected.

* WHERE...Portions of central, south central and southwest 
  Louisiana and southeast Texas.

* WHEN...From 11 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
409 
WWUS74 KLCH 051954
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
254 PM CDT Thu May 5 2022

LAZ033-041>045-052>055-073-074-TXZ215-216-060000-
/O.EXT.KLCH.WI.Y.0017.000000T0000Z-220506T0000Z/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-Orange-
Including the cities of Lawtell, Opelousas, Eunice, Lake Charles,
Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, 
Crowley, Rayne, Branch, Church Point, Richard, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Abbeville, 
Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, 
Morgan City, Burns Point, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, 
Orange, Vidor, and Bridge City
254 PM CDT Thu May 5 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Portions of central, south central and southwest 
  Louisiana and southeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at May 5, 7:22 AM CDT, 12 minutes earlier.

Area forecast discussion, May 5, 7:22 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
722 AM CDT Thu May 5 2022

.DISCUSSION...

For the 05/05/2022 1200 UTC TAF package.

&&

.AVIATION...
Patchy lower vis and ceilings will continue over the area for the
next few hours. Generally VFR conditions are expected from late
morning through the afternoon, however thunderstorms will move
into the area during the afternoon. Lower vis and ceilings are
anticipated along with stronger winds during storms. Gusty
southeast will veer southwest through the day.

05

&&

.PREV DISCUSSION... /issued 419 AM CDT Thu May 5 2022/

SHORT TERM [Today through Saturday]...

An upper level low is pushing into the central plains this morning
with a surface low moving east to northeast across OK. A ridge is
located aloft of the local area. A stalled frontal boundary trails
from the surface low to the Carolina coast. Thunderstorms are
ongoing across OK and west AR ahead of the low pressure system and
near the stalled boundary.

Today the low pressure system will gradually move east and the ridge
over the northern gulf coast will shift east in tandem. The cap
currently in place will break down through the late afternoon and
lift will gradually increase. A line of storms will move south and
east across north TX into SE TX and LA later today into tonight. The
best dynamics are expected to remain well north of the local area,
however enough instability will be in place to allow isolated severe
storms to be possible late afternoon into early Friday. The line of
storms is expected to move into the region and gradually lessen in
intensity through the night. The greatest risk for severe wx,
albeit slight, will be across the lakes region into the Central
LA.

The frontal boundary will move into the region and stall into
Saturday, however the best lift will be found over the SE states
with the upper trough. Thunderstorm chances will decrease through
early Friday with a dry Saturday anticipated.

05

LONG TERM [Sunday through Wednesday]...

Deep layer ridge axis is progged to continue building into the NW
Gulf Coast Region on SUN between a cutting off upper low off the Mid
Atlantic and a large upper trof dropping into the PAC NW. This ridge
is subsequently progged to amplify as the upstream upper trof
continues to dig into the WRN CONUS, yielding a stretch of very
warm and dry weather through at least the middle of next week.

Afternoon high temperatures in the lower to middle 90s are expected
across interior SE TX into Central LA, with readings more moderated
in the upper 80s to around 90 by persistent and at times modest
onshore flow along and south of the I-10 corridor. This moderating
southerly flow will weaken mid to late week, however, as the low
level ridge axis backs WWD, nudging these coastal temperatures a
little warmer. On the plus side, we may also start to see some upper
60s return for lows, but until then, expect low to mid 70s.

13

MARINE...

A moderate onshore flow will occur today.

A surface trough will approach the coastal waters late today into
early Friday with a chance for showers and thunderstorms. A
modest onshore flow will then resume for the weekend.

05

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 11 AM this morning to 5 PM CDT this afternoon
     for LAZ033-041>045-052>055-073-074.

TX...Wind Advisory from 11 AM this morning to 5 PM CDT this afternoon
     for TXZ215-216.

GM...Small Craft Exercise Caution until 5 PM CDT this afternoon for
     GMZ430-432-435-450-452-455-470-472-475.

&&
Hazardous weather outlook, May 5, 4:15 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
415 AM CDT Thu May 5 2022

LAZ027>032-TXZ180-201-259>262-060915-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
415 AM CDT Thu May 5 2022

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

There is a Slight Risk Potential (2 out of 5) for severe storms
north of a Silsbee to Deridder to Marksville line late this
afternoon into tonight. The remainder of the area will be in a
Marginal Risk (1 out of 5.) If the storms do become severe then
damaging straight line winds and large hail will be the main
hazards, although a quick spin up tornado can not be ruled out. Also
torrential rainfall and frequent lightning will be possible with the
storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms will exit the area early Friday. The
remainder of the period will be dry.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ033-041>045-052>055-073-074-TXZ215-216-060915-
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-Orange-
415 AM CDT Thu May 5 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a Slight Risk Potential (2 out of 5) for severe storms
north of a Silsbee to Deridder to Marksville line late this
afternoon into tonight. The remainder of the area will be in a
Marginal Risk (1 out of 5.) If the storms do become severe then
damaging straight line winds and large hail will be the main
hazards, although a quick spin up tornado can not be ruled out. Also
torrential rainfall and frequent lightning will be possible with the
storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms will exit the area early Friday. The
remainder of the period will be dry.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-060915-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
415 AM CDT Thu May 5 2022

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Elevated winds will occur today and small craft should exercise
caution. Showers and storms may occur tonight. Winds and seas will
be higher near the storms, along with occasional cloud to water
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few showers or thunderstorms will linger early Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:20 PM CDTSpecial Weather StatementLCHTyler40 min
May 5, 5:41 PM CDTSpecial Weather StatementLCHTyler34 min
May 5, 6:02 PM CDTSpecial Weather StatementLCHNewton43 min
May 5, 6:18 PM CDTSpecial Weather StatementLCHJasper, Tyler27 min

Nearby

Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.